Alert archive / Iowa / River Flood Warnings in 2007
River Flood Warning 44, NWS Des Moines, IA
NWS Des Moines, IA issued this river flood warning at Oct 16, 2007, 12:40 PM CDT for Boone County, Hamilton County, Webster County, Iowa. It took effect at Oct 16, 2007, 4:00 PM CDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Oct 16, 2007, 12:40 PM CDT (17:40 UTC)
- In effect from
- Oct 16, 2007, 4:00 PM CDT
- Expired
- Oct 17, 2007, 8:48 AM CDT
- In force
- 17 hr
- Issued by
- NWS Des Moines, IA
- Flood severity
- Minor
Counties Boone County, IA, Hamilton County, IA, Webster County, IA
The radar
The Des Moines radar (KDMX), 64 km from the middle of the area, began a volume at 17:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Des Moines River near Stratford (STRI4).
- Action stage
- 14 ft
- Minor stage
- 19 ft
- Moderate stage
- 25 ft
- Major stage
- 27 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05481300, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS43 KDMX 161740 FLWDMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE DES MOINES IA 1240 PM CDT TUE OCT 16 2007 ...A FLOOD WARNING HAS BEEN ISSUED FOR THE DES MOINES RIVER... IAC015-079-187-171740- /O.NEW.KDMX.FL.W.0044.071016T2100Z-071020T0000Z/ /STRI4.1.ER.071016T2100Z.071017T1800Z.071019T0000Z.NO/ 1240 PM CDT TUE OCT 16 2007 THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * FLOOD WARNING FOR THE DES MOINES RIVER AT STRATFORD. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 12:00 PM TUESDAY THE STAGE WAS 13.8 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 14.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE TUESDAY AFTERNOON AND CONTINUE TO RISE TO NEAR 14.3 FEET BY EARLY WEDNESDAY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY THURSDAY EVENING. $$
4 follow-up statements
000 WGUS83 KDMX 162157 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 457 PM CDT TUE OCT 16 2007 ...A FLOOD WARNING CONTINUES FOR THE DES MOINES RIVER...SOUTH SKUNK RIVER... IAC015-079-187-172157- /O.CON.KDMX.FL.W.0044.000000T0000Z-071020T0000Z/ /STRI4.1.ER.071016T2230Z.071017T1800Z.071019T0000Z.NO/ 457 PM CDT TUE OCT 16 2007 THE FLOOD WARNING CONTINUES FOR THE DES MOINES RIVER AT STRATFORD. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 4:00 PM TUESDAY THE STAGE WAS 13.9 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 14.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE EARLY THIS EVENING AND CONTINUE TO RISE TO NEAR 14.3 FEET BY EARLY WEDNESDAY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY THURSDAY EVENING. $$ IAC123-172156- /O.CON.KDMX.FL.W.0043.000000T0000Z-071019T0520Z/ /OOAI4.1.ER.071016T0534Z.071016T2100Z.071018T0520Z.NO/ 457 PM CDT TUE OCT 16 2007 THE FLOOD WARNING CONTINUES FOR THE SOUTH SKUNK RIVER AT OSKALOOSA. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 4:30 PM TUESDAY THE STAGE WAS 19.7 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 17.0 FEET. * FORECAST...THE RIVER HAS CRESTED AND WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY EARLY THURSDAY MORNING. $$ 71
000 WGUS83 KDMX 170128 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 828 PM CDT TUE OCT 16 2007 ...A FLOOD WARNING CONTINUES FOR THE DES MOINES RIVER...SOUTH SKUNK RIVER... IAC015-079-187-180128- /O.EXT.KDMX.FL.W.0044.000000T0000Z-071018T1800Z/ /STRI4.1.ER.071017T0600Z.071017T0600Z.071017T1800Z.NO/ 828 PM CDT TUE OCT 16 2007 THE FLOOD WARNING CONTINUES FOR THE DES MOINES RIVER AT STRATFORD. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 8:00 PM TUESDAY THE STAGE WAS 13.9 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 14.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE AFTER MIDNIGHT WEDNESDAY. THE RIVER WILL REMAIN AROUND FLOOD STAGE THROUGH MID AFTERNOON WEDNESDAY BEFORE FALLING BLELOW FLOOD STAGE. $$ IAC123-180128- /O.EXT.KDMX.FL.W.0043.000000T0000Z-071019T0700Z/ /OOAI4.1.ER.071016T0534Z.071016T2330Z.071018T0700Z.NO/ 828 PM CDT TUE OCT 16 2007 ...FLOOD WARNING EXTENDED UNTIL LATE THURSDAY NIGHT...THE FLOOD WARNING CONTINUES FOR THE SOUTH SKUNK RIVER AT OSKALOOSA. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 7:30 PM TUESDAY THE STAGE WAS 19.8 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 17.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY EARLY THURSDAY MORNING. $$ 71
000 WGUS83 KDMX 170710 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 210 AM CDT WED OCT 17 2007 ...THE FLOOD WARNING FOR THE DES MOINES RIVER HAS BEEN CANCELLED... IAC015-079-187-171910- /O.CON.KDMX.FL.W.0044.000000T0000Z-071018T1800Z/ /STRI4.1.ER.071017T1200Z.071017T1200Z.071017T1800Z.NO/ 210 AM CDT WED OCT 17 2007 THE FLOOD WARNING HAS BEEN CANCELLED FOR THE DES MOINES RIVER AT STRATFORD. * AT 1 AM WEDNESDAY THE STAGE WAS 13.9 FEET. * FLOOD STAGE IS 14.0 FEET. $$
000 WGUS83 KDMX 171348 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 848 AM CDT WED OCT 17 2007 ...THE FLOOD WARNING FOR THE DES MOINES RIVER HAS BEEN CANCELLED... IAC015-079-187-171418- /O.CAN.KDMX.FL.W.0044.000000T0000Z-071018T1800Z/ /STRI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 848 AM CDT WED OCT 17 2007 THE FLOOD WARNING HAS BEEN CANCELLED FOR THE DES MOINES RIVER AT STRATFORD. * AT 8 AM WEDNESDAY THE STAGE WAS 13.8 FEET. * FLOOD STAGE IS 14.0 FEET. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at Oct 16, 6:30 AM CDT, 6 hours 10 minutes earlier.
Area forecast discussion, Oct 16, 6:30 AM CDT, 6 hours 10 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE DES MOINES IA 630 AM CDT TUE OCT 16 2007 UPDATED AVIATION DISCUSSION .SHORT TERM...TODAY VERTICALLY STACKED LOW PRESSURE IS CENTERED OVER NE NEB/SE SD/NW IA WITH A SFC OCCLUSION ARCING EAST ACROSS NRN IA...AND COLD FRONT SOUTH TO NEAR KOTM AS OF 06Z. MOISTURE POOLING ALONG/AHEAD OF OCCLUSION AND WARM FRONT ACROSS FAR NRN IA WILL CONTINUE BEST CHANCE OF SHOWERS AND AREAS OF FOG THROUGH THE MID MORNING HOURS. OTHERWISE...AS THE LOW PRESSURE SYSTEM SLOWLY MOVES NORTH TODAY WILL SEE DIMINISHING CHANCES OF SHOWERS SOUTH TO NORTH. CHANCES OF RAIN ACROSS THE SOUTH THIS MORNING WILL ALREADY BE PRETTY LOW...BUT WITH SATURATED COLUMN FROM 950 TO 850 MB AND WEAK LIFT IN CYCLONIC FLOW...WILL MENTION POSSIBILITY OF DRIZZLE EVERYWHERE. SHOULD BE OVERCAST FOR MUCH OF THE DAY...EXCEPT BREAKING OUT LATE ACROSS THE SOUTH. HAVE TRIMMED TODAYS HIGHS TO MORE OF A COMPROMISE BETWEEN THE TOO WARM GFS GUIDANCE AND TOO COOL NAM GUIDANCE. .LONG TERM...TONIGHT THROUGH MONDAY UPPER LEVEL SYSTEM THAT HAS PLAGUED THE REGION OVER THE PAST FEW DAYS IS EXPECTED TO FINALLY PUSH NORTH OF THE AREA INTO SRN ONTARIO/GREAT LAKES REGION TONIGHT. EXPECT LOW CLOUDS/STRATUS DECK TO PUSH NORTH...EXITING MUCH OF THE CWA. HOWEVER WITH SOUTHERLY FLOW/WAA ALREADY KICKING IN TONIGHT AHEAD OF THE NEXT SYSTEM DIGGING INTO THE ROCKIES...DO NOT EXPECT CLEAR SKIES TONIGHT. LOW LEVEL DECK SHOULD BE REPLACED BY SOME MID/UPPER LEVEL CLOUDS ASSOCIATED WITH THE WAA. WITH NOT A LOT OF DRY AIR PUSHING INTO THE STATE BEHIND THE CURRENT SYSTEM...AND SOUTHERLY FLOW ADVECTING MID TO UPPER 50S/NEAR 60 DEWPOINTS INTO THE AREA...EXPECT SUFFICIENT MOISTURE RETURN AHEAD OF THIS NEXT SYSTEM. AS THE SYSTEM PUSHES EAST ACROSS THE ROCKIES/SFC LOW SETS UP ACROSS WESTERN HIGH PLAINS...ASSOCIATED WARM FRONTAL BOUNDARY IS EXPECTED TO PUSH NORTH INTO SW IA WED MORNING/AFTERNOON...AND THROUGH THE STATE WED NIGHT. THEREFORE STILL LOOKS LIKE DECENT SETUP FOR ANOTHER ROUND OF LATE FALL THUNDERSTORMS...WITH CAPE VALUES OF THE LATEST GFS/NAM SOUNDINGS INDICATING AROUND 500-1000 J/KG CAPE 00Z-12Z THURSDAY. HAVE INCREASED POPS TO LIKELY/CATEGORICAL FOR WED INTO WED NIGHT...WITH INCREASING CERTAINTY THAT THE AREA WILL SEE SOME SHOWER/THUNDERSTORM ACTIVITY. LATE WED NIGHT INTO THU BECOMES TRICKIER AS MODELS INDICATE DRY SLOT NOSING UP INTO CENTRAL/EASTERN IOWA. WITH SOME UNCERTAINTY SURROUNDING THE EXACT TRACK OF THE UPPER/SFC LOW HAVE GONE WITH LARGER POPS ASSOCIATED WITH MORE SHOWER ACTIVITY ACROSS THE NORTH WHERE DRY SLOT IS EXPECTED TO HAVE LESS OF AN IMPACT. HOWEVER WILL HAVE TO WATCH FOR CHANCE OF THUNDERSTORM DEVELOPMENT IN REGION NEAR DRY SLOT THURSDAY...WITH MODELS INDICATING STILL DECENT INSTABILITY THU MORNING ACROSS THE FAR EASTERN CWA NEAR KALO TO KOTM. HAVE CONTINUED CHANCE OF SHOWERS INTO THURSDAY NIGHT...WITH THE SYSTEM FINALLY BEGINNING TO SHOVE EAST OF THE REGION INTO FRIDAY. UPPER RIDGING THEN BUILDS INTO THE CENTRAL US...WITH H85 TEMPERATURES SOARING INTO THE TEENS CELSIUS SATURDAY. WITH GOOD CONSENSUS ON THIS TREND BETWEEN THE EC/GFS HAVE INCREASED TEMPERATURES AROUND 3-5 DEGREES MOST PLACES SATURDAY. IF THE TREND VERIFIES...MAY EVEN HAVE TO GO WARMER WITH 70S BECOMING POSSIBLY ACROSS MUCH OF THE CWA. NO CHANGES MADE TO THE REMAINDER OF THE FORECAST...BUT ANOTHER STRONG STORM SYSTEM DIGS INTO THE SOUTHERN ROCKIES SUNDAY...PUSHING OUT INTO THE CENTRAL PLAINS EARLY NEXT WEEK. WILL HAVE TO MONITOR THIS SYSTEM AS IT LOOKS LIKE ANOTHER DECENT RAIN CHANCE IS EXPECTED INTO THE BEGINNING OF NEXT WEEK. SYSTEM ALSO SHOWING SOME DECENT COLD AIR WRAPPING INTO THE BACKSIDE OF THE UPPER LOW...SO MAY END UP WITH SOME COOLER TEMPERATURES INTO THE MIDDLE OF NEXT WEEK. && .AVIATION...16/12Z MAINLY A CLOUD FORECAST FOR THE FIRST 12-18 HOURS. GENERALLY MVFR CEILINGS EXPECTED TODAY...THOUGH THERE MAY BE A FEW PERIODS OF HIGHER CEILINGS. SOME -SHRA ACTIVITY STILL POSSIBLE MAINLY NORTH OF KDSM THROUGH 00Z. AS LOW PRESSURE MOVE NORTH TODAY...RISING CEILINGS AND CLEARING WILL TAKE PLACE ALONG AND SOUTH OF INTERSTATE 80 AFT 19Z. CEILINGS AT KFOD...KMCW AND KALO WILL RISE ABOVE 030 AFT 00Z. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM/AVIATION...MOYER LONG TERM...ALBRECHT
Hazardous weather outlook, Oct 16, 5:50 AM CDT, 6 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 550 AM CDT TUE OCT 16 2007 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-171100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 550 AM CDT TUE OCT 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SEVERAL RIVER FLOOD WARNINGS ARE IN EFFECT DUE TO RUNOFF FROM PREVIOUS DAYS RAINFALL. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR ADDITIONAL DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS RETURN TO THE FORECAST WEDNESDAY INTO THURSDAY AS ANOTHER STORMS SYSTEM EJECTS OUT OF THE ROCKIES. SOME OF THESE STORMS MAY AGAIN PRODUCE HEAVY RAINFALL WITH AMOUNTS FROM ONE TO TWO INCHES POSSIBLE...AND THE POTENTIAL FOR LOCALLY HIGHER AMOUNTS. THIS MAY CAUSE ADDITIONAL FLOODING...OR EXASPERATE FLOODING ALREADY IN PROGRESS. A FEW STORMS MAY ALSO BE SEVERE OVER THE SOUTHERN HALF OF IOWA WITH LARGE HAIL...AND STRONG WINDS BEING THE MAIN SEVERE THREATS. .SPOTTER INFORMATION STATEMENT... THE POTENTIAL FOR SEVERE WEATHER SPOTTER ACTIVATION IS RELATIVELY LOW FOR THE TIME BEING. REPORTS OF HEAVY RAIN AND FLOODING MAY BE NEEDED AND ARE ALWAYS APPRECIATED. ALBRECHT
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 16, 3:05 AM CDT | River Flood Warning | DMX | Mahaska | 8 days |
Nearby
River Flood Warnings in Iowa, 2007Every river flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.